Alert archive / Oregon / Wind Advisories in 2006
Wind Advisory 23, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Nov 7, 2006, 3:33 AM PST for Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Nov 7, 2006, 4:00 AM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2006, 3:33 AM PST (11:33 UTC)
- In effect from
- Nov 7, 2006, 4:00 AM PST
- Expired
- Nov 7, 2006, 7:00 PM PST
- In force
- 15 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 103 km from the middle of the area, began a volume at 11:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 071133 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 333 AM PST TUE NOV 7 2006 ORZ021-022-071800- /O.CON.KMFR.HW.W.0020.000000T0000Z-061107T1800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 333 AM PST TUE NOV 7 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. SOUTH WINDS 35 TO 45 MPH GUSTING TO 60 MPH ARE EXPECTED THIS MORNING...BECOMING SOUTHWEST WINDS 20 TO 30 MPH BY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-071945- /O.NEW.KMFR.WI.Y.0023.061107T1200Z-061108T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 333 AM PST TUE NOV 7 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL INCREASE TO SOUTH 30 TO 40 MPH WITH GUSTS TO 50 MPH IN THE AFTERNOON. WINDS WILL DIMINISH RAPIDLY THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STOCKTON
3 follow-up statements
000 WWUS76 KMFR 071745 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 945 AM PST TUE NOV 7 2006 ORZ021-022-071845- /O.CAN.KMFR.HW.W.0020.000000T0000Z-061107T1800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 945 AM PST TUE NOV 7 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELED THE HIGH WIND WARNING. WINDS WILL DECREASE TO 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 35 MPH. $$ ORZ030-031-080145- /O.EXB.KMFR.WI.Y.0023.000000T0000Z-061108T0300Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER...LAKEVIEW 945 AM PST TUE NOV 7 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. EXPECT SOUTHWEST WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO 55 MPH THROUGH EARLY THIS EVENING...THEN BEGIN TO DECREASE THIS EVENING. MOTORISTS TRAVELING ALONG HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE SHOULD BE ESPECIALLY CAUTIOUS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ081-080145- /O.EXT.KMFR.WI.Y.0023.000000T0000Z-061108T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 945 AM PST TUE NOV 7 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH EARLY THIS EVENING IN THE SHASTA VALLEY...THEN BEGIN TO DECREASE THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HOLTZ
000 WWUS76 KMFR 080204 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 604 PM PST TUE NOV 7 2006 CAZ081-080315- /O.CAN.KMFR.WI.Y.0023.000000T0000Z-061108T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 604 PM PST TUE NOV 7 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. $$ ORZ030-031-080315- /O.CON.KMFR.WI.Y.0023.000000T0000Z-061108T0300Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER...LAKEVIEW 604 PM PST TUE NOV 7 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. GUSTY SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH WILL CONTINUE TO AFFECT MAINLY THE HIGHER TERRAIN OF SOUTH- CENTRAL OREGON THROUGH 7 PM THIS EVENING. TRAVELERS IN HIGH PROFILE VEHICLES ON HIGH 31 NEAR SUMMER LAKE SHOULD BE ESPECIALLY CAUTIOUS FOR LOCALLY GUSTY WINDS. $$ STAVISH
000 WWUS76 KMFR 080256 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 656 PM PST TUE NOV 7 2006 ORZ030-031-080400- /O.EXP.KMFR.WI.Y.0023.000000T0000Z-061108T0300Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER...LAKEVIEW 656 PM PST TUE NOV 7 2006 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. A COLD FRONT WILL CONTINUE MOVING THROUGH THE REGION WITH DIMINISHING WINDS THROUGH THE NIGHT. GUSTS OVER THE HIGHER TERRAIN OF 25 TO 35 MPH FROM THE SOUTHWEST WILL BE COMMON UNTIL MIDNIGHT. $$ STAVISH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Nov 7, 1:00 AM PST, 2 hours 33 minutes earlier.
Area forecast discussion, Nov 7, 1:00 AM PST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
100 AM PST TUE NOV 7 2006
.DISCUSSION...00Z NGM/NAM/GFS IN.
A STORMY PATTERN WILL PERSIST OVER THE MEDFORD CWA FOR THE NEXT
WEEK EXCEPT FOR A FEW BREAKS IN THE ACTION. STRONG SOUTHWEST
FLOW ALOFT WILL ONLY GET STRONGER TODAY AS A SHORT WAVE EMBEDDED IN
THE FLOW APPROACHES THE COAST. THIS SYSTEM WILL MOVE ONSHORE THIS
EVENING...AND THE ASSOCIATED COLD FRONT WILL MOVE ONSHORE THIS
AFTERNOON. EXPECT WINDY CONDITIONS ALONG THE COAST WITH A HIGH WIND
WARNING IN EFFECT...AND ALSO EXPECT QUITE A BIT OF RAIN...ESPECIALLY
FROM THE CASCADES WEST. WILL ALSO ISSUE A WIND ADVISORY FOR THE
SHASTA VALLEY TODAY.
A STRONGER SHORT WAVE WILL FOLLOW WEDNESDAY EVENING...AND ITS
ASSOCIATED FRONT WILL MOVE ONSHORE JUST A FEW HOURS AHEAD OF IT. THIS
FRONT WILL NOT BE AS WET OR WINDY BUT IT WILL BRING IN
SIGNIFICANTLY COLDER AIR AND THUS SNOW LEVELS WILL LOWER TO NEAR
PASS LEVELS. NOT EXPECTING A BIG SNOW DUMP AT THIS TIME...MOST OF
THE PRECIPITATION WILL TAPER OFF BY THE TIME THE SNOW LEVELS LOWER
ENOUGH TO CREATE TRAVEL PROBLEMS.
WEAK RIDGING WILL BUILD IN LATER WEDNESDAY NIGHT AND PERSIST INTO
THURSDAY NIGHT...BRINGING A BREAK IN THE PRECIPITATION. EXPECT
PLENTY OF MOISTURE TO RIDE OVER THE TOP OF THE RIDGE SO THERE WILL
STILL BE CLOUDS AROUND. THIS RIDGE WILL BREAK DOWN THURSDAY NIGHT
AND THE NEXT SHORT WAVE AND ASSOCIATED COLD FRONT WILL MOVE ONSHORE
FRIDAY.
AFTER THAT SYSTEM...STRONG ZONAL FLOW ALOFT WILL PERSIST OVER THE
AREA THROUGH MONDAY...AND SHORT WAVES EMBEDDED IN THE FLOW WILL
BRING ROUNDS OF PRECIPITATION TO THE AREA THROUGH THE WEEKEND.
THE FRONT THAT WILL MOVE ONSHORE SUNDAY EVENING LOOKS TO BE
PARTICULARLY WINDY. WILL HAVE TO KEEP AN EYE ON THAT ONE.
THE OFFSHORE LONGWAVE TROUGH WILL MOVE ONSHORE TUESDAY NIGHT.
THE RIDGE BEHIND IT DOES NOT LOOK STRONG...SO ANY BREAK THAT OCCURS
WILL LIKELY NOT LAST LONG.
&&
.AVIATION...MVFR WITH AREAS OF IFR CIGS/VSBYS WILL PREVAIL THROUGH
TODAY FROM THE CASCADES WEST...AND VFR CONDITIONS WITH ISOLATED
MVFR CIGS/VSBYS WILL PREVAIL EAST OF THE CASCADES. STRONG SOUTHERLY
WINDS ARE EXPECTED THIS MORNING ALONG THE COAST AND THROUGH MID-
AFTERNOON IN THE SHASTA VALLEY.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING...FLORENCE OR TO OR/CA BORDER 0-60 NM.
HAZARDOUS SEAS WARNING...FLORENCE OR TO OR/CA BORDER 0-60 NM.
HIGH WIND WARNING...ORZ021/022 THROUGH 10 AM PST TUESDAY.
CA...GALE WARNING...OR/CA BORDER TO POINT ST GEORGE 0-60 NM.
HAZARDOUS SEAS WARNING...OR/CA BORDER TO POINT ST GEORGE
0-60 NM.
WIND ADVISORY...CAZ081 THROUGH 4 PM TUESDAY.
&&
STOCKTONHazardous weather outlook, Nov 6, 4:47 AM PST, 22 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 447 AM PST MON NOV 6 2006 ORZ021-022-062300- CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST- 447 AM PST MON NOV 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY A HIGH WIND WARNING IS NOW IN EFFECT THROUGH TONIGHT. SOUTH TO SOUTHWEST WINDS OF 20 TO 40 MPH WITH GUSTS TO 60 MPH WILL DEVELOP TODAY ACROSS THE SOUTH OREGON COAST IN ADVANCE OF A SLOW MOVING COLD FRONT. THE STRONGEST WINDS WILL DEVELOP IN THE AFTERNOON AND ARE EXPECTED FROM GOLD BEACH NORTHWARD. THE GREATEST POTENTIAL FOR DAMAGING WINDS IS TONIGHT AS THE FRONT MOVES SOUTH INTO THE AREA. A SURF OF 15 TO 20 FEET IS ALSO EXPECTED THIS EVENING THROUGH TONIGHT. SEE THE SPECIAL WEATHER STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE HIGH WIND WARNING WILL CONTINUE UNTIL 10 AM TUESDAY. SEE STATEMENT FOR MORE DETAILS. A SURF OF 15 TO 20 FEET WILL CONTINUE INTO TUESDAY EVENING. SEE SPECIAL WEATHER STATEMENT FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PZZ350-353-356-370-373-376-062300- CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM- CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM- CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM- CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM- 447 AM PST MON NOV 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY A HIGH WIND WARNING IS NOW IN EFFECT THROUGH TONIGHT. SOUTH TO SOUTHWEST WINDS OF 20 TO 40 MPH WITH GUSTS TO 60 MPH WILL DEVELOP TODAY OVER THE WATERS IN ADVANCE OF A SLOW MOVING COLD FRONT. THE STRONGEST WINDS WILL DEVELOP IN THE AFTERNOON. THE GREATEST POTENTIAL FOR DAMAGING WINDS IS TONIGHT AS THE FRONT MOVES SOUTH INTO THE AREA. A SURF OF 15 TO 20 FEET IS ALSO EXPECTED THIS EVENING THROUGH TONIGHT. SEE THE SPECIAL WEATHER STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE HIGH WIND WARNING WILL CONTINUE UNTIL 10 AM TUESDAY. SEE STATEMENT FOR MORE DETAILS. A SURF OF 15 TO 20 FEET WILL CONTINUE INTO TUESDAY EVENING. SEE SPECIAL WEATHER STATEMENT FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PETRUCELLI
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 2:54 AM PST | High Surf Advisory | MFR | Coos, Curry, Douglas | 15 hr |
Nearby
Wind Advisories in Oregon, 2006Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.